Psycho-Babble Medication Thread 474401

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Antidepressants and Sweating?--any input?

Posted by krybrahaha78 on March 23, 2005, at 1:18:58

I just started taking luvox again at 250 mgs daily. I just sweat pretty much all the time and feel hot when others are cold. I can walk outside with a short sleeved shirt on and everyone else has a coat or sweater, i just love cold. What effect does antidepressants have on making a person sweat so much and feel so hot? I also take Klonopin 1 mg twice daily.

 

Re: Antidepressants and Sweating?--any input?

Posted by Emily Elizabeth on March 23, 2005, at 7:57:19

In reply to Antidepressants and Sweating?--any input?, posted by krybrahaha78 on March 23, 2005, at 1:18:58

It sucks, huh? Same thing happens to me.

But also, it can be a sign that you are on too much. If you experience a lot of sweating it might be serotonin syndrome. That happened to me once. I was also acting a little manic.

It makes sense to talk to your pdoc about your s/e's.

EE

 

Re: Antidepressants and Sweating?--any input? krybrahaha78

Posted by Ritch on March 23, 2005, at 10:24:05

In reply to Antidepressants and Sweating?--any input?, posted by krybrahaha78 on March 23, 2005, at 1:18:58

> I just started taking luvox again at 250 mgs daily. I just sweat pretty much all the time and feel hot when others are cold. I can walk outside with a short sleeved shirt on and everyone else has a coat or sweater, i just love cold. What effect does antidepressants have on making a person sweat so much and feel so hot? I also take Klonopin 1 mg twice daily.

Hi, SSRI's (Cymbalta, Effexor too) agonize a specific 5HT receptor that has something to do with temperature.. can't remember the specifics, but I get a lot of flushing and sweating from them as well. Cymbalta caused the most intense facial flushing, while I found Celexa to cause the most sweating (under my arms mostly). It seems they all tend to do that to me to some extent, but there can be a lot of variability between the various ones and different people obviously will experience it differently as well. I didn't find Zoloft or Prozac to bug me in this regard as much as Cymbalta and Effexor and Celexa did. Can't remember Luvox' effect. I think I've heard some folks here mention using a TCA with their SSRI and it seems to negate this.

 

Re: Antidepressants and Sweating?--any input? (nm)

Posted by Phillipa on March 23, 2005, at 19:03:11

In reply to Re: Antidepressants and Sweating?--any input? krybrahaha78, posted by Ritch on March 23, 2005, at 10:24:05

 

Re: Antidepressants and Sweating?--any input? krybrahaha78

Posted by celticmom on March 24, 2005, at 6:57:24

In reply to Antidepressants and Sweating?--any input?, posted by krybrahaha78 on March 23, 2005, at 1:18:58

My DH had the same problem on Paxil. Not so much now that he's on zoloft. I guess just like everything else it depends on the person and the pill.

Also, maybe your starting dose is just too high? My DS is on Luvox and we found for him that a little goes a long way. He's currently on 25 mg a day and that is controlling his severe anxiety and OCD. When we bumped it too high he went manic (and he's not bipolar). Is your dose split?

I don't know if this helps, but DH tried low carb dieting and found that cured his sweating problems on Paxil (until he broke down and ate a pizza... ;)).

 

Re: Antidepressants and Sweating?--any input? Ritch

Posted by ruthie326 on May 2, 2005, at 19:46:05

In reply to Re: Antidepressants and Sweating?--any input? krybrahaha78, posted by Ritch on March 23, 2005, at 10:24:05

ritch--what is a TCA??

 

Re: Antidepressants and Sweating?--any input? ruthie326

Posted by Maxime on May 2, 2005, at 20:15:15

In reply to Re: Antidepressants and Sweating?--any input? Ritch, posted by ruthie326 on May 2, 2005, at 19:46:05

> ritch--what is a TCA??

Tricyclic Antidepressant such as Imipramine, Desipramine, Surmontil etc.

Maxime


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.